@Chate-Patel

Last reply

Chate-Patel

Fingolimod (Gilenya)

I'm going to be taking Fingolimod soon... What's your opinion? Is it effective?

Stumbler

@Stumbler

@Chate , I've amended the heading of your post, just to increase visibility. Most members will know this DMT as Gilenya. :wink: Just generally, this DMT is getting good "write-ups", but I'll let members with first-hand experience comment further for you.

deirdremg

@deirdremg

Love it :) no side effects, no needles EASY

apemery

@apemery

Hi just a note to say I have been on fingolimod for a few months with no side affects I feel stronger and more clear headed than I have for two years Hope it does the same for you good luck

xshon87x

@xshon87x

I've been on it for just over a year and my relapses have halved others haven't had relapses at all, no side affects but I did have a little fatigue for couple of weeks at first but went away def recommend it x

janep

@janep

I've been taking it almost a year after a flurry of relapses and no new disease activity since. Best thing for me is the absence of needles and side effects from injections! I have had slightly more frequent sniffles and mild bugs since starting but think that's a fair trade-off! Good luck x

PiRJeri

@PiRJeri

I was in the TRANSFORMS trial for Fingolimod beginning in 2007 and have remained on the drug for over 6 years now. The only side effects I had were initial heart rate drop of 14 beats per minute which recovered by the end of the 6 hour monitoring period. I also had an increase in upper respiratory infections and urinary tract infections (1/month of each) that went back to normal after the first 4 or 5 months. I was relapsing 3-4 times per year before the study. After starting the study my relapses stopped and I just had my first one this past September. It was so mild I had to have a neurologist verify that I was indeed relapsing. Everyone's experience is different, so naturally your mileage may vary. Best of luck to you! Jeri

Caterpillar

@Caterpillar

Ready to start Gilenya in the beginning of August - anybody else on it? :-)

xshon87x

@xshon87x

I've been on this tablet for nearly 2 years no side affects and I didn't suffer heart rate drop or that prob which can happen to your eyes in the first 3 months, I usually have 6 relapses a year and I can say I've been relapse free for a year wot a difference feeling well does to u :) good luck on these tablets I hope u feel the benefits like I have xx

PiRJeri

@PiRJeri

I have been on it since 2007 when I was part of the TRANSFORMS clinical trial. I was told later that I was on the real pill from the very first day. In nearly 7 years since starting it I have had 2 very mild relapses (both last year). So mild I had to have my neurologist confirm them because I wasn't sure. This comes after my first 8 years with MS were miserable and seemed like one continual relapse. My side effects included a 14bpm drop in heart rate on first dose which recovered after six hours, and an increase in upper respiratory and urinary tract infections which both calmed back down around month 4 or 5. Best of luck to you!

Caterpillar

@Caterpillar

Thanks, good to hear that the number of relapses decreased and that you are able to tolerate Gilenya well! :-) How are you doing otherwise, the number of attacks is one thing and disease progression is often a slightly different story...

kimcarlson

@kimcarlson

I love it.

Chate-Patel

@Chate-Patel

I started this treatment last week. So far so good, no side effects. I haven't noticed much difference in my mobility, but I guess it's way too early to tell.

matt-p

@matt-p

Been on it for about 2mths now and it's great no side effects apart from tiredness but can live with that good luck hope it works for you

norfolkgal

@norfolkgal

I started it last December and it was so easy. I find it must better than injections and I have not really had side effects. I will admit my finger nails are very brittle now and break in layers which is strange and my hair falls out easy but its no problem.

Anawith1n

@Anawith1n

I love my gilenya, 5months now I have noticed a massive difference. I feel good I look healthier I wAlk better I just love my gilenya Hello don't forget everybody is different ok. Don't forget to smile Anawith1n

kimcarlson

@kimcarlson

me too. thank you for posting that. I wondered why it was happening....

Chate-Patel

@Chate-Patel

Hello! Is there a time frame where you may start seeing and feeling any improvements (walking/balance) and benefits from taking Gilenya. I understand that each person has different experiences, but it would be good to know...

Anawith1n

@Anawith1n

Chate u didn't say how are you feeling ? When I took gylenya it was instant and now 5 months with no sleep and tired still walk faster but I feel good but crap at the same time. I'm sleep deprived that's all. Take care I will find the difference soon. Walking Bright colours U look and feel different U smile more often Just enjoy it. And most important that everybody is different! SMILE!

catnips

@catnips

hi, I just joined today. I started taking fingolimod 23 july. its helped my MS symptoms a lot . im suffering side effects, dizziness, vision probs, balance is non existant! has any1 else had this, and how long did it last? it also usets my guts lol. I feel like im drunk, without the sickness, tho by evening I do feel a bit quesy. I get out of bed and im spinning! any1 help me? pls

catnips

@catnips

I forgot to mention that I was on beta-interferon since 1999, came off it some weeks ago now. it helped me loads tbh,had lots of relapses b4 taking it. it slowed it down dramaticly.

Chate-Patel

@Chate-Patel

I too was on beta-interferon (Avonex) for 15months, but found that it was non-effective. Currently on Gilenya (1st month) and hoping for some improvement in my mobility. I was dx in 2005, for the first 5 or so years I felt ok, but over the past 3/4years I've notice that my balance is practically non exsistant, drop foot, knee/hip pain and general numbness on feet and hands. Hope the big G will improve my general mobility. I can only stay positive!!!

kimcarlson

@kimcarlson

I hope it works well for you. Take care.

kimcarlson

@kimcarlson

I never had these reactions. I suggest to visit your doctor right away. Perhaps stop taking it and see if your problems stop.

swtpea04

@swtpea04

Hi! My fiancé was diagnosed with MS 11 years ago. He gas been on several medications, and the only one that was real effective was Tysabri. When we found out he was JC+ we decided itvwas too risky as he was about to have his 106th treatment. Once he was taken off of Tysabri he started to have major symptoms and active lesions on his MRI's. He was then put on Tecfidera which literally did nothing, and his relapses were ongoing. He completed the work up for Gillenia and was diagnosed with tachycardia and neuro decided it wouldnt hurt for his HR to drop a little as it normally was in the 120's. He is now on day 12, and has been experiencing extreme fatigue and weakness for the past 3 days. I checked his HR and it is now in the low 60's, which I feelvis a significant drop...anyone else have anything like this happen? Did the fatigue get better with time? Any feed back is appreciated!

LucyMc

@LucyMc

I went on Gilenya a few months ago, it has made me more fatigued, however not severely. Just be careful that you take it at the same time each day. I find that I get headaches if for instance I take it at 10:30pm and then the next dose over an hour later than I should. However it has given me a lot more independence not having to inject every week and be bed bound the following day! It's not perfect as I'm sure you know, but it's better than some of the other drugs:) Good luck with it

pommykev

@pommykev

Hi All, I always sing praises about Gilenya - been on it for 2 years, after 18 months on Avonex. No new lesions since starting it :) Here's the killer - I had an MRi in June - No new lesions, but they can see something in my left lung. STOP TAKING THE GILENYA STRAIGHT AWAY was the call. I had a PET Scan and biopsy - I had Lung Cancer !!! I have just had my lower left lobe removed and hopefully now cancer free. Was it Gilenya that helped cause it?? - Lowering the bodies own immune system?? Everyone makes cancer cells - most are destroyed through our own immune system - but when you lower the immune system is there something lurking around the corner? Two Senior Doctors and a surgeon are unable to answer the question. Do I go back on Gilenya? Good luck everyone, Kev